Alert archive / Virginia / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 88, NWS Blacksburg, VA

June 2, 2000Henry County, Virginia

NWS Blacksburg, VA issued this severe thunderstorm warning at Jun 2, 2000, 8:15 PM EDT for Henry County, Virginia. It was in force for 45 min. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Jun 2, 2000, 8:15 PM EDT (00:15 UTC)
Expired
Jun 2, 2000, 9:00 PM EDT
In force
45 min
Issued by
NWS Blacksburg, VA
Area
Whole counties

County Henry County, VA

What was reported inside it

TimeReportWhereRemark
Jun 2, 8:45 PM EDTHail 1.75Ridgeway, VA

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 0.3 hours before the alert went out and 68 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 00:00Z on 2000-06-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1100 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 00:00Z on 2000-06-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 32 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1100 J/kg
Mixed-layer CIN
-44 J/kg
Mixed-layer LCL
2017 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
32 m²/s²
0-3 km storm-relative helicity
42 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

965 
WUUS51 KRNK 030016
SVRRNK
VAC089-030100-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
815 PM EDT FRI JUN 2 2000

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN HENRY COUNTY IN SOUTH CENTRAL VIRGINIA...

* UNTIL 900 PM EDT.

* AT 815 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 6 MILES SOUTH OF SPENCER...MOVING NORTHEAST AT
  20 MPH.

SOME LOCATIONS THREATENED THROUGH 900 PM EDT INCLUDE
  SPENCER...
  RIDGEWAY...
  BASSETT...
  AXTON...

<<CALL TO ACTION>>IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE
A STURDY SHELTER.

REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...
DAMAGING WINDS IN EXCESS OF 55 MPH...DEADLY LIGHTNING...AND VERY
HEAVY RAIN.

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY.

$$

NNNN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 2, 7:30 PM EDT, 45 minutes earlier.

Area forecast discussion, Jun 2, 7:30 PM EDT, 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BLACKSBURG VA
730 PM EDT FRI JUN 2 2000

HAVE UPDATED THE PIEDMONT ZONES TO ADD SCT TSRA THIS EVENING WHERE
THEY ARE FIRING UP IN THE LEE TROF.

.RNK...
.VA...NONE.
.WV...NONE.
.NC...NONE.

JJ

The office that day

Everything else NWS Blacksburg, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 2, 8:20 PM EDTSevere Thunderstorm WarningRNKCharlotte40 min
Jun 2, 8:26 PM EDTSevere Thunderstorm WarningRNKPittsylvania34 min
Jun 2, 8:55 PM EDTSevere Thunderstorm WarningRNKHalifax50 min
Jun 2, 9:00 PM EDTSevere Thunderstorm WarningRNKPittsylvania, City of Danville45 min
Jun 2, 9:40 PM EDTSevere Thunderstorm WarningRNKCharlotte35 min
Jun 3, 3:50 PM EDTSevere Thunderstorm WarningRNKPatrick40 min
Jun 3, 4:15 PM EDTSevere Thunderstorm WarningRNKHalifax60 min
Jun 3, 5:13 PM EDTSevere Thunderstorm WarningRNKHalifax32 min
Jun 3, 5:26 PM EDTSevere Thunderstorm WarningRNKPittsylvania34 min
Jun 3, 5:50 PM EDTSevere Thunderstorm WarningRNKBedford, Franklin40 min

Nearby

Severe Thunderstorm Warnings in Virginia, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.